Alert archive / Colorado / Frost Advisories in 2022
Frost Advisory 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this frost advisory at Oct 8, 2022, 1:16 PM MDT for 11 counties in Colorado. It took effect at Oct 9, 2022, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 8, 2022, 1:16 PM MDT (19:16 UTC)
- In effect from
- Oct 9, 2022, 2:00 AM MDT
- Expired
- Oct 9, 2022, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.3 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
703 WWUS75 KBOU 081916 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 116 PM MDT Sat Oct 8 2022 COZ041>051-091400- /O.NEW.KBOU.FR.Y.0002.221009T0800Z-221009T1400Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Limon, Amherst, Peetz, Punkin Center, Crook, Bennett, Fondis, Goodrich, Hugo, Karval, Akron, Sedgwick, Holyoke, Sterling, Ovid, Last Chance, Haxtun, Brush, Julesburg, Stoneham, Grover, Cope, Kiowa, Eaton, Merino, Castle Rock, Fort Morgan, Pawnee Buttes, Briggsdale, Raymer, Deer Trail, Greeley, Forder, Agate, Fort Lupton, Leader, Byers, Larkspur, Elbert, Roggen, Kutch, Otis, Matheson, and Wiggins 116 PM MDT Sat Oct 8 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY FOR MUCH OF THE PLAINS OF NORTHEAST COLORADO... * WHAT...Temperatures may fall lower than 36, resulting in frost formation. * WHERE...Portions of east central and northeast Colorado. * WHEN...From 2 AM to 8 AM MDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service, visit https://weather.gov/bou EJD
1 follow-up statement
306 WWUS75 KBOU 091347 NPWBOU URGENT - WEATHER MESSAGE National Weather Service Denver CO 747 AM MDT Sun Oct 9 2022 COZ041>051-091500- /O.EXP.KBOU.FR.Y.0002.000000T0000Z-221009T1400Z/ Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties-North and Northeast Elbert County Below 6000 Feet/North Lincoln County-Southeast Elbert County Below 6000 Feet/South Lincoln County-Logan County- Washington County-Sedgwick County-Phillips County- Including the cities of Fort Morgan, Greeley, Pawnee Buttes, Holyoke, Kutch, Merino, Leader, Limon, Byers, Sterling, Peetz, Julesburg, Cope, Haxtun, Eaton, Sedgwick, Matheson, Forder, Crook, Briggsdale, Hugo, Fondis, Castle Rock, Goodrich, Amherst, Stoneham, Ovid, Grover, Agate, Karval, Fort Lupton, Raymer, Akron, Larkspur, Brush, Kiowa, Otis, Bennett, Elbert, Punkin Center, Roggen, Last Chance, Wiggins, and Deer Trail 747 AM MDT Sun Oct 9 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT THIS MORNING... The threat has ended. $$ For more information from the National Weather Service, visit https://weather.gov/bou EJD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this frost advisory went out at Oct 8, 10:11 AM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 8, 10:11 AM MDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1011 AM MDT Sat Oct 8 2022 .UPDATE... Issued at 1011 AM MDT Sat Oct 8 2022 We allowed our Frost Advisory for much of the northeast plains to expire early this morning as temperatures warmed back to the mid to upper 30s in most areas. The stratus lingering over the southern foothills, Palmer Divide and urban corridor to the north looks to be clear by late morning. The rest of the day looks mostly clear with near normal temperatures and only a few weak showers and storms in the afternoon, mostly confined to the high terrain. All of this is reflected by the current forecast, which is performing well with only minor updates this morning. && .SHORT TERM...(Today and tonight) Issued at 358 AM MDT Sat Oct 8 2022 The weekend should start off with a quiet day today. Many locations across the northeastern plains are seeing their first frost of the season, with a few CoAgMet sites even bottoming out below freezing. Observations across the urban corridor have been a touch warmer, though a few sites around Fort Collins have also dipped into the mid 30s. GOES Nighttime Microphysics RGB has shown stratus quickly developing over the Denver metro area in the past couple of hours, and low clouds and perhaps some patchy fog will be possible through the mid-morning hours before burning off. The rest of the day should be warmer and sunnier than yesterday, with highs returning to near normal values. Once the low clouds dissipate later this morning, we'll be left with a mostly sunny afternoon. A few showers and an isolated thunderstorm will be possible across the high country during the latter half of the day. Overnight lows will drop back into the 30s to low 40s across most of the plains, with patchy frost again possible. .LONG TERM...(Sunday through Friday) Issued at 358 AM MDT Sat Oct 8 2022 Sunday and Monday we'll be in a col in the upper air pattern with light winds and dry air overhead. There should be a gradual warming trend, though nighttime lows may only be a little warmer. By Monday night, westerly flow will start to increase ahead of the large trough dropping south out of Canada. There may be a little moisture for a few weak showers over the mountains late Monday, but this looks doubtful. There continues to be quite a spread in the model solutions for the midweek trough. A majority of the Canadian ensemble members form a cutoff low over the Great Basin or at least a broad trough over the central Rockies. These solutions would bring cooler air and light showers wherever the low settles. Most GFS ensemble members have the trough dropping more into the Midwest, with less cooling for Colorado. Some EC members have more troughing over the Rockies, but most favor a solution closer to the GFS but perhaps with a bit more cold air coming down the east slopes. The colder/ further west solutions would give most mountain areas a few inches of snow Tuesday night into Wednesday with highs in the 40s and 50s at lower elevations for a couple of days. The warmer/further east solutions would have a weak shower band without much support Tuesday night but very little cooling. The NBM seems like a reasonable solution for now, as most of the solutions would have a shower band for the plains Tuesday night and 10 or 15 degrees of cooling Wednesday, with a lingering chance of showers in the mountains into Wednesday only due to the possibility of a more closed off system. If we dismiss the western closed low scenario, it looks breezy in northwest flow behind the trough. Operational runs suggest at least 30 knots of wind at 700 mb Wednesday and Thursday, so we bumped up the NBM winds in the mountains a bit. If we did cool much, temperatures should start to recover. If there's a lingering low to the west it would delay the recovery and there would be less wind. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1011 AM MDT Sat Oct 8 2022 Expect MVFR and ILS conditions to continue to improve, to VFR by late morning, as the stratus lingering over the terminals breaks up. VFR conditions should then persist through the TAF period under mostly clear skies. Light and variable winds should come around to northeasterly upslope by afternoon and around to drainage tonight. A few weak showers and storms this evening should be confined to the high terrain and not affect the terminals. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...EJD SHORT TERM...Hiris LONG TERM...Gimmestad AVIATION...EJD
Hazardous weather outlook, Oct 8, 9:46 AM MDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 946 AM MDT Sat Oct 8 2022 COZ030>051-091600- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 946 AM MDT Sat Oct 8 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A few light showers and weak storms will develop across the high country this afternoon, with low impact. More patchy frost is possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A cold front late Tuesday will usher in cooler and breezy conditions with a chance of showers Tuesday night into Wednesday. Light snow will be possible in the higher foothills and mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Frost Advisories in Colorado, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.